Side effects on meds for absence seizures
Andrea - posted on 01/06/2009
My 6 year old daughter started Depakote last June - sprinkles 3 times a day - 1 at breakfast, 1 at lunch and 3 before bed. We noticed a couple of months ago that she started losing some of her hair - is now taking zinc and Vitamin E supplements for it. Depakote also makes her tired and the MD prescribed Carnitor supplement for added energy. Hope this helps.
Angela - posted on 01/06/2009
hi my 7 yr old daughter was just diagnosed with absence seizures last month, today she began now taking the full dosage of depakote sprinkle (she gradually started these meds over the last couple weeks) the main difference my husband and I have noticed is that she is more hyperactive. She has always been busy, but sometime's it seems hard to stop herself. At times I tell her to slow down and sit for example while it is time to eat... she will for a moment and then she's moving again - exciting herself, running around. This reaction is definitly not her normal self. I don't know if I should be overly concerned or not.
Mary - posted on 01/05/2009
Hi Dolores. My daughter has been on Depakote for almost 6 years and it really works well for her. The main side effect we've noticed is that she doesn't always seem hungry once it's past 5 o'clock in the afternoon. She eats like a horse from the time she wakes up in the am until right before dinner. *grrr*
Also, because there can be liver complications with Depakote, your doctor will probably want to schedule regular blood tests (we go 3 or 4 times a year), to make sure that his liver enzymes are OK.
Hope that helps!
Join Circle of Moms
Sign up for Circle of Moms and be a part of this community! Membership is just one click away.Join Circle of Moms